Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 73, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 28, 2016, 6:55 PM CDT for Motley County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2016, 6:55 PM CDT (23:55 UTC)
- Expired
- Apr 28, 2016, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Motley County, TX
The radar
The Lubbock radar (KLBB), 121 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:46 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373
WUUS54 KLUB 282355
SVRLUB
TXC345-290045-
/O.NEW.KLUB.SV.W.0073.160428T2355Z-160429T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
655 PM CDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MOTLEY COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 745 PM CDT
* AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MATADOR...
MOVING NORTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
NORTHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3408 10052 3403 10082 3415 10091 3431 10065
3431 10052
TIME...MOT...LOC 2355Z 244DEG 27KT 3411 10078
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...<50MPH
$$
013 follow-up statements
425
WWUS54 KLUB 290012
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
712 PM CDT THU APR 28 2016
TXC345-290045-
/O.CON.KLUB.SV.W.0073.000000T0000Z-160429T0045Z/
MOTLEY TX-
712 PM CDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN MOTLEY COUNTY...
AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
NORTHFIELD...OR 14 MILES NORTHEAST OF MATADOR...MOVING NORTHEAST AT 30
MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
NORTHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3408 10052 3405 10071 3421 10081 3431 10065
3431 10052
TIME...MOT...LOC 0012Z 244DEG 27KT 3417 10064
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...<50MPH
$$
01003
WWUS54 KLUB 290028
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
728 PM CDT THU APR 28 2016
TXC345-290045-
/O.CON.KLUB.SV.W.0073.000000T0000Z-160429T0045Z/
MOTLEY TX-
728 PM CDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN MOTLEY COUNTY...
AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEE VEE...OR 18
MILES NORTHWEST OF PADUCAH...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTHFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3408 10053 3420 10064 3431 10059 3431 10052
3408 10052
TIME...MOT...LOC 0028Z 244DEG 27KT 3422 10051
HAIL...1.00IN
WIND...60MPH
$$
26006
WWUS54 KLUB 290030
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT THU APR 28 2016
TXC345-290040-
/O.CAN.KLUB.SV.W.0073.000000T0000Z-160429T0045Z/
MOTLEY TX-
730 PM CDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOTLEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3408 10053 3420 10064 3431 10059 3431 10052
3408 10052
TIME...MOT...LOC 0029Z 244DEG 27KT 3423 10049
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:42 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 28, 6:42 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 642 PM CDT THU APR 28 2016 .AVIATION... KCDS WILL BE UNDER THE THREAT OF SEVERE T-STORMS THROUGH ABOUT 01 UTC. OTHERWISE...VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH ABOUT 06 UTC. THEN...A LINE OF T-STORMS WILL MOVE EASTWARD ACROSS THE AREA THROUGH 10 OR 11 UTC. LOW CEILINGS...MVFR OR IFR...MAY PERSIST INTO EARLY FRIDAY MORNING AT KCDS...WHILE GUSTY SW BREEZES SHOULD DEVELOP AT KPVW AND KLBB BY MID-AFTERNOON. && .PREV DISCUSSION... /ISSUED 242 PM CDT THU APR 28 2016/ SHORT TERM... MOISTURE RETURN HAS BEEN FAIRLY ROBUST WITH THETA-E AXIS EXTENDING JUST WEST OF THE US-87 I-27 CORRIDOR THENCE CURVING BACK A BIT NORTHWEST TOWARD DIMMITT. CUMULUS HAS DEVELOPED ALONG THE WESTERN EDGE OF THE AXIS AND THIS IS AN AREA WHICH IS HINTED AT FOR INITIATION BY MANY OF THE HIGHER RESOLUTION NWP SOLUTIONS. OVER THE PAST SEVERAL HOURS...THE THETA-E RIDGE HAS BECOME A BIT MORE N/S ORIENTED AND WHILE THE ORIENTATION OF THE MID LEVEL FLOW IS NOT NEARLY AS NORMAL TO THE SURFACE BOUNDARY...IT SHOULD REMAIN FAVORABLE FOR DISCRETE CONVECTION. WINDS CONTINUE TO BACK ESPECIALLY ACROSS THE NORTHEASTERN SOUTH PLAINS AND NORTHERN ROLLING PLAINS GIVEN PRESSURE FALLS TO OUR WEST IN RESPONSE TO APPROACHING UPPER LEVEL LOW. THIS WILL HELP TO INCREASE LOW LEVEL HELICITY AND ENHANCE RISK OF LOW LEVEL ROTATION. 0-1KM SHEAR IS NOT TERRIBLY IMPRESSIVE THIS AFTERNOON BUT DOES RAMP UP SHARPLY FOR THE SECOND ROUND OF SEVERE CONVECTION TONIGHT. HAVE INCREASED POPS FOR THIS AFTERNOON ACROSS THE EASTERN PART OF THE CWFA ALONG WITH ATTENDANT MENTION OF SEVERE. THREAT OF BASEBALLS/70MPH/TORNADOES CONTINUES TO LOOK REASONABLE. OVERALL A GUARDED VIGILANCE OF WEATHER CONDITIONS REMAINS WARRANTED THIS AFTERNOON AND OVERNIGHT. LONG TERM... AN UNSETTLED PATTERN OF WEATHER WILL CONTINUE IN THE LONG TERM FORECAST. A COLD FRONT WILL SWEEP THROUGH THE REGION FRIDAY NIGHT RELIEVING THE AREA OF DRY CONDITIONS WEST OF THE DRYLINE. THIS FRONT COMBINED WITH A WEAK SHORT WAVE ALOFT MAY BE ABLE TO INITIATE SOME CONVECTIVE ACTIVITY IN EASTERN NEW MEXICO TOWARDS THE TEXAS/NEW MEXICO BORDER. HOWEVER...STORMS WOULD LIKELY HAVE A DIFFICULT TIME MAINTAINING THEMSELVES GIVEN AN AREA OF UPPER LEVEL CONVERGENCE ASSOCIATED WITH THE UPPER LEVEL JET STREAK OVERHEAD. ADDITIONAL SHORT WAVES WILL CONTINUE TO ROTATE AROUND A NEARLY STATIONARY UPPER LEVEL LOW IN EASTERN COLORADO THIS WEEKEND. THE NEXT WEAK SHORT WAVE WILL ARRIVE SATURDAY NIGHT COUPLED AGAIN WITH ANOTHER COLD FRONT WHICH MAY AGAIN BRING IN SOME CONVECTION FROM THE WEST. RIDGING ALOFT WILL QUICKLY FOLLOW THIS SHORT WAVE SO PROSPECTS FOR CONVECTIVE DEVELOPMENT ARE LOW. THE NEXT UPPER LEVEL SYSTEM WILL DROP DOWN THE CASCADES AND SIERRA NEVADA RANGES INTO SOUTHERN ARIZONA ON SATURDAY AND SUNDAY. THIS WILL CAUSE UPPER FLOW LOCALLY TO BACK TO THE SOUTHWEST AHEAD OF THIS SYSTEM. THIS SYSTEM WILL WEAKEN AS IT MOVES OUT OF THE SOUTHWESTERN US NEXT WEEK BUT BEST CHANCES FOR CONVECTION LOOK TO BE SUNDAY AND MONDAY. LIFT WILL BE DRIVEN BY SHORT WAVES OUT AHEAD OF THIS TROUGH AND MOIST ISENTROPIC ASCENT. WE WILL GENERALLY BE UNDER COOL EASTERLY FLOW TO START OFF NEXT WEEK IN THE WAKE OF THE COLD FRONT ON SATURDAY. THIS WILL ALSO KEEP TEMPERATURES UNSEASONABLY COOL KEEPING PROSPECTS OF SEVERE STORMS LOW. AFTER THIS SYSTEM EXITS...WE WILL BE UNDER UPPER LEVEL RIDGING FOR THE MIDDLE PART OF NEXT WEEK. ALTHOUGH MODELS HAVE INDICATED THE POTENTIAL FOR NORTHWEST FLOW STORMS IN THIS PATTERN. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Apr 28, 11:26 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1126 AM CDT THU APR 28 2016 TXZ021>044-291630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1126 AM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID TO LATE AFTERNOON ALONG OR NEAR A LINE FROM POST TO LUBBOCK TO DIMMITT AND THEN MOVE EAST AND NORTHEAST INTO THE ROLLING PLAINS...NORTHEASTERN SOUTH PLAINS...AND SOUTHERN TEXAS PANHANDLE. LARGE HAIL TO THE SIZE OF BASEBALLS...WIND GUSTS TO 70 MPH...AND TORNADOES WILL BE POSSIBLE. A SECOND ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 28, 5:43 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
543 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL FLOYDADA 33.98N 101.34W
04/28/2016 E0.88 INCH FLOYD TX STORM CHASER
&&
EVENT NUMBER LUB1600108
MCONDERLocal storm report, Apr 28, 5:44 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
544 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 5 S FLOYDADA 33.91N 101.34W
04/28/2016 E1.75 INCH FLOYD TX EMERGENCY MNGR
&&
EVENT NUMBER LUB1600109
MCONDERLocal storm report, Apr 28, 5:51 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
551 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 2 E FLOYDADA 33.98N 101.30W
04/28/2016 E1.50 INCH FLOYD TX STORM CHASER
&&
EVENT NUMBER LUB1600110
MCONDERLocal storm report, Apr 28, 5:55 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
555 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 3 E FLOYDADA 33.98N 101.28W
04/28/2016 E2.00 INCH FLOYD TX STORM CHASER
&&
EVENT NUMBER LUB1600111
MCONDERLocal storm report, Apr 28, 6:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
633 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 S ESTELLINE 34.50N 100.44W
04/28/2016 E1.00 INCH HALL TX PUBLIC
&&
EVENT NUMBER LUB1600112
MCONDERLocal storm report, Apr 28, 6:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
636 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 3 S ESTELLINE 34.50N 100.44W
04/28/2016 HALL TX PUBLIC
LOTS OF TREE LIMBS DOWN... WIND GUSTS ESTIMATED TO BE
AROUND 60 MPH.
&&
EVENT NUMBER LUB1600113
MCONDERThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:23 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale | 37 min |
| Apr 28, 4:49 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 41 min |
| Apr 28, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 49 min |
| Apr 28, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 46 min |
| Apr 28, 5:38 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 37 min |
| Apr 28, 6:07 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 23 min |
| Apr 28, 6:13 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 47 min |
| Apr 28, 6:22 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 38 min |
| Apr 28, 6:58 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.